Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 152, NWS Fort Worth, TX

May 25, 2002Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 6:28 AM CDT for Eastland County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2002, 6:28 AM CDT (11:28 UTC)
Expired
May 25, 2002, 7:10 AM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 251128
SVRFTW
TXC133-251210-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
627 AM CDT SAT MAY 25 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 710 AM CDT

* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER CARBON...MOVING SOUTHEAST AT 15 MPH.


HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.

LAT...LON 3232 9878 3225 9889 3213 9882 3219 9868

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:25 AM CDT, 3 minutes earlier.

Area forecast discussion, May 25, 6:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SAT MAY 25 2002

...AVIATION DISCUSSION...
LATEST REFLECTIVITY DATA FROM KFWS AND KDYX SUGGESTS THAT
THUNDERSTORM COMPLEX OVER STEPHENS AND EASTLAND COUNTIES WILL
CONTINUE MOVING SOUTH-SOUTHEASTWARD THROUGH THE MORNING HOURS.
CIRRUS CANOPY FROM THESE STORMS IS EVIDENT ON LATEST IR SATELLITE
IMAGERY...AS IT CONTINUES TO SPREAD ACROSS NORTH TEXAS. SHORT TERM
MODEL GUIDANCE FROM THE RUC40 INDICATES THAT WEAK SURFACE BOUNDARY
WILL MOVE THROUGH THE DFW AREA THIS AFTERNOON...AND STALL BEFORE
REACHING WACO. HOWEVER...DATA FROM THE MESOETA SUGGESTS THAT THIS
BOUNDARY WILL NEVER MAKE IT VERY FAR ACROSS THE RED RIVER. AT THIS
TIME...FEEL THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF
CURRENT OUTFLOW BOUNDARY POSITION...AND WILL MAINLY BE ACROSS THE
SOUTHWEST CWA. THERE WILL BE LOWER CHANCES OF THUNDERSTORMS ACROSS
REMAINDER OF THE AREA. SURFACE WINDS WILL REMAIN LIGHT THROUGHOUT
THE DAY...AS PRESSURE GRADIENT REMAINS WEAK WITH APPROACH OF
SURFACE BOUNDARY.

65/DD

...PREVIOUS PUBLIC DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE WESTERN
PART OF NORTH TEXAS.  AS THIS ACTIVITY MOVES EAST...IT APPEARS TO BE
AFFECTED BY THE CAP.  A COLD FRONT THAT EXTENDED FROM EAST CENTRAL
ARKANSAS...TO SOUTH OF WICHITA FALLS...INTO THE PERMIAN BASIN. THIS
FRONT WILL MOVE TO NEAR A SHREVEPORT...TO GEORGETOWN LINE THIS
EVENING...AND THEN STALL. WILL KEEP CHANCE POPS ACROSS MOST OF THE
FORECAST AREA FOR TODAY AND TONIGHT. THE FRONT WILL START TO MOVE
BACK NORTH LATE TONIGHT. WILL PLACE 20S POPS AREAWIDE FOR SUNDAY.
WITH  ANOTHER WEAK WAVE IS PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS MONDAY...WILL HAVE TO PLACE LOW POPS BACK IN THE FORECAST
FOR MEMORIAL DAY. RAIN CHANCES INCREASE FOR WEDNESDAY THROUGH
FRIDAY...AS AN UPPER LEVEL LOW SLOWLY SLIDES SOUTHEAST FROM
KANSAS...INTO OKLAHOMA...AND ARKANSAS.

FCSTID = 58
DFW   80  65  84  67 /  30  30  20  10
ACT   85  67  87  68 /  40  30  30  10

.FWD...NONE.

In the hours before

Special weather statement, May 25, 5:30 AM CDT, 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT SAT MAY 25 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG
AND SOUTHWEST OF A LINE FROM BRECKENRIDGE...TO MERIDIAN...AND
CAMERON. THE ATMOSPHERE ACROSS NORTH TEXAS WILL ONCE AGAIN BECOME
STRONGLY UNSTABLE...AS DAY TIME HEATING COMMENCES. ADDITIONALLY
...THE THUNDERSTORMS THAT MOVED ACROSS NORTH TEXAS LAST NIGHT HAVE
CREATED NUMEROUS OUTFLOW BOUNDARIES ON WHICH TO FOCUS NEW
CONVECTION. THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGHOUT THE
DAY...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY SEVERE WEATHER
THREATS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTSevere Thunderstorm WarningFWDWise44 min
May 25, 2:50 AM CDTSevere Thunderstorm WarningFWDStephens60 min
May 25, 5:22 AM CDTSevere Thunderstorm WarningFWDEastland68 min
May 25, 7:32 AM CDTSevere Thunderstorm WarningFWDComanche58 min
May 25, 9:36 AM CDTSevere Thunderstorm WarningFWDMills39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.